MAUDE Adverse Event Report: AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Catalog Number 1008189-20
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The 5.0 x 20 mm x 135 cm viatrac plus referenced in b5 is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the common carotid artery.During preparation of the 5.0 x 20 mm x 135 cm viatrac plus balloon catheter, when pulling negative during preparation, there was air coming into the syringe due to a hole that was noted on the shaft; therefore, the device was not used.The 4.0 x 20 mm x 135 cm viatrac plus balloon catheter was not able to hold negative pressure, there was air coming into the syringe; therefore, the device was not used.The 4.0 x 30 mm x 135 cm viatrac plus had some difficulty pulling negative, but was able to be prepped.The device was advanced to the target lesion, the balloon inflated and deflated successfully.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual and functional inspections were performed on the returned device.The reported leak during preparation was not confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6074247
Report Number2024168-2016-07513
Device Sequence Number13853544
Product Code LIT
UDI-Device Identifier08717648056826
UDI-Public(01)08717648056826(17)180630(10)6072061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number1008189-20
Device Lot Number6072061
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1